Alert archive / Pennsylvania / Frost Advisories in 2012

Frost Advisory 3, NWS State College, PA

April 24, 201215 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Apr 24, 2012, 7:00 PM EDT for 15 counties in Pennsylvania. It took effect at Apr 25, 2012, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2012, 7:00 PM EDT (23:00 UTC)
In effect from
Apr 25, 2012, 12:00 AM EDT
Expired
Apr 25, 2012, 7:30 AM EDT
In force
8 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Snyder County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 69 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WWUS71 KCTP 242300
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT TUE APR 24 2012


PAZ004>006-010>012-017-018-024-025-033-034-037-041-042-251200-
/O.NEW.KCTP.FZ.W.0012.120425T0400Z-120425T1200Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...JOHNSTOWN...ALTOONA...SOMERSET...BEDFORD...
MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE
700 PM EDT TUE APR 24 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY. 

* TEMPERATURES...29 TO 32.

* TIMING...3 AM TO 8 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ019-026>028-035-036-045-046-049>053-064-065-251200-
/O.NEW.KCTP.FR.Y.0003.120425T0400Z-120425T1200Z/
SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-ADAMS-YORK-
INCLUDING THE CITIES OF...STATE COLLEGE...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...GETTYSBURG...YORK
700 PM EDT TUE APR 24 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY. 

* TEMPERATURES...33 TO 36.

* TIMING...3 AM TO 8 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

DEVOIR
1 follow-up statement
074 
WWUS71 KCTP 251130
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
730 AM EDT WED APR 25 2012


PAZ004>006-010>012-017-018-024-025-033-034-037-041-042-251230-
/O.CAN.KCTP.FZ.W.0012.000000T0000Z-120425T1200Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...JOHNSTOWN...ALTOONA...SOMERSET...BEDFORD...
MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE
730 AM EDT WED APR 25 2012

...FREEZE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELED THE
FREEZE WARNING. 

TEMPERATURES HAVE WARMED TO AT OR ABOVE FREEZING ACROSS THE
NORTHWEST MOUNTAINS AND THE LAUREL HIGHLANDS. 

$$

PAZ019-026>028-035-036-045-046-049>053-064-065-251230-
/O.CAN.KCTP.FR.Y.0003.000000T0000Z-120425T1200Z/
SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-ADAMS-YORK-
INCLUDING THE CITIES OF...STATE COLLEGE...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...GETTYSBURG...YORK
730 AM EDT WED APR 25 2012

...FROST ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELED THE
FROST ADVISORY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 24, 3:59 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 24, 3:59 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EDT TUE APR 24 2012

.SYNOPSIS...
THE DEEP UPPER TROUGH OVER THE EASTERN CONTINENT WILL LIFT INTO
CANADA...BUT THE FLOW WILL REMAIN NORTHWESTERLY. WEAK SURFACE HIGH
PRESSURE WILL VISIT FOR WEDNESDAY...BUT FAST FLOW WILL BRING A
LOW PRESSURE SYSTEM AND RAIN SHOWERS THROUGH THE OHIO VALLEY AND
INTO THE AREA FOR THURSDAY. MORE WAVES OF LOW PRESSURE WILL PASS
JUST TO THE SOUTH OF THE STATE INTO THE WEEKEND. COLD CANADIAN AIR
WILL DROP DOWN OVER THE EASTERN CONUS FOR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
BROKEN CLOUDS OVER THE NORTHERN TWO-THIRDS OF THE AREA WILL HOLD A
FEW SNOW SHOWERS IN THE NORTHERN TIER. ANY RETURNS ON RADAR TO THE
SE OF THE ALLEGHENY MTS MOST LIKELY NOT REACHING THE GROUND DUE TO
DRY SFC DEWPOINTS. CIGS ARE 5KFT OR HIGHER. CAN SEE SOME VIRGA OUT
THE WINDOW...AND FURTHER/BETTER DOWNSLOPING TO THE SE WILL KEEP
MOST OF THE MOISTURE/DROPS/FLAKES FROM REACHING THE GROUND.
STABILIZATION THIS EVENING WILL DECREASE THE WINDS BUT WILL
PROBABLY NOT CAUSE THEM TO GO ENTIRELY CALM - EXCEPT PERHAPS IN
THE SHELTERED VALLEYS IN THE SRN PART OF THE AREA. THE HILL TOPS
SHOULD REMAIN IN THE MID 30S. AREAS WHICH DO GET INTO THE L-M30S
LATE TONIGHT IN THE S WILL PROBABLY SEE SOME PATCHY FROST IN THE
COLD LOCATIONS LIKE KTHV...BUT A WIDESPREAD FROST IS NOT EXPECTED
AT THIS TIME. WILL THEREFORE JUST MENTION PATCHY FROST FOR NOW IN
THE S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
HIGH PRESSURE FLOATS IN AFTER A COOL START ON WED. CLOUDS IN THE
NE EARLY WILL LIFT OUT AND LEAVE MOSTLY SUNNY SKIES. WARM
ADVECTION BRINGS 8H TEMPS TO 0C NE AND +4C SW BY SUNSET. THIS AND
GOOD MIXING IN ALMOST FULL SUN WILL BRING MAXES BACK CLOSER TO BUT
STILL 5-10F BELOW NORMALS WITH 60S IN THE SE AND U40S TO LOWER 50S
OVER THE SNOW-COVERED GROUND.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
NEXT STORM SYSTEM APPROACHES WED NIGHT WITH SFC LOW AHEAD OF UPPER
LOW MOVING THROUGH NW FLOW. CENTER OF SFC LOW SLIDES JUST SOUTH OF
PA...BUT SE/E FLOW DEVELOPS AHEAD OF IT BRINGING IN COOLER MARINE
AIR WHICH WILL INCREASE OVERRUNNING SURFACE. RAIN APPEARS LIKELY
THURSDAY ACROSS MAINLY THE SOUTHERN HALF OF CWA...WITH SCT
SHOWERS FURTHER NORTH IN DRIER AIR. TEMPS THU SHOULD APPROACH
NORMAL...BUT THICKENING CLOUDS AND INCREASED SE FLOW MAY RESULT IN
BELOW NORMAL HIGHS.

HIGH PRESSURE RIDGES NOSES IN FROM THE NW ON FRI BRINGING SLIGHTLY
BELOW NORMAL TEMPERATURES...BUT FRONTAL BOUNDARY STALLS E-W OVER
THE MID ATLANTIC STATES...PREPARING TO SLIDE BACK NORTHWARD THIS
WEEKEND. MODELS IN BETTER AGREEMENT TODAY THAN PREV RUNS...THOUGH
TIMING DIFFERENCES REMAIN BETWEEN ECMWF/GFS. ANOTHER SFC WAVE
RIPPLES ALONG THE FRONT FROM THE SOUTHERN PLAINS ON SAT...WHICH
WILL AGAIN FOCUS RAIN MAINLY ON SOUTHERN HALF OF CWA SAT INTO SUN.

BY MONDAY...FRONT CLEARS TO THE EAST AS SPRAWLING HIGH PRESSURE
AREA MOVES IN. DRY WEATHER WILL BE IN STORE MON-WED. MONDAY WILL
BE COOLER...WITH WARMING TEMPS TUE AND WED DURING THE DAY. NIGHTS
WILL BE NOTICABLY CHILLY WITH READINGS IN THE 20S LIKELY IN THE
NORTHERN AND PORTIONS OF CENTRAL MTNS.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
CYCLONIC FLOW WILL KEEP LOTS OF LOW CLOUDS OVER THE NRN TERMINALS
INTO THE NIGHT. AFTER SUNSET...SOME OF THE CLOUDS ON THE SOUTHERN
FRINGE WILL DISSIPATE...BUT MUCH OF THIS SHIELD WILL REMAIN...AND
SLOWLY ERODE FROM SW TO NE. MVFR CIGS/VSBYS NEAR BFD WILL CONTINUE
AND COULD EXTEND INTO KIPT THIS EVENING. THE HEIGHTS START TO
RISE ALOFT AND COLD AIR GOES WITH IT IN THE EARLY MORNING. WILL
CLEAR THE SKIES AT THE SRN LOCATIONS IN THE LATE NIGHT OR
CERTAINLY SHORTLY AFTER SUNRISE.

A TIGHT PRES GRADIENT ON THE WEST SIDE OF THE LOW WILL PRODUCE
GUSTY NW WINDS INTO EVENING. WINDS WILL BECOME LESS GUSTY BUT
PROBABLY STAY AT LEAST 4-5KTS THROUGH THE NIGHT. HIGH CLOUDS
ADVANCE IN FROM THE WEST FOR WED EVENING AND RAIN MOVES IN FROM
THE W/SW LATER WED NIGHT. LOWERED CIGS AND VSBYS LIKELY WED NIGHT
AND THURS IN RAIN.

OUTLOOK...
THU...RAIN/LOW CIGS POSS.
FRI...NO SIG WX EXPECTED.
SAT-SUN...MVFR POSS IN SHRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...RXR/STEINBUGL
AVIATION...DANGELO
Hazardous weather outlook, Apr 24, 7:00 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT TUE APR 24 2012

PAZ004>006-010>012-017-018-024-033-037-041-042-252300-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
700 PM EDT TUE APR 24 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ058-252300-
SCHUYLKILL-
700 PM EDT TUE APR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ019-045-046-049>053-252300-
SOUTHERN CENTRE-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-
700 PM EDT TUE APR 24 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026>028-035-036-064-065-252300-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-ADAMS-YORK-
700 PM EDT TUE APR 24 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ056-057-059-063-066-252300-
PERRY-DAUPHIN-LEBANON-CUMBERLAND-LANCASTER-
700 PM EDT TUE APR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ025-034-252300-
BLAIR-BEDFORD-
700 PM EDT TUE APR 24 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:00 PM EDTFreeze WarningCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 9 more13 hr

Nearby

Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.